Kadir Gisi, Murat Ispiroglu, Emine Kilinc
Drug-Induced Liver Injury (DILI) may develop depending on the drug itself, its metabolites or the host immune system. Hydroxychloroquine (HQC) is used prevalently in treatment of the rheumatological diseases (especially SLE), and severe liver toxicities associated with this drug have been reported in the literature. We are presenting a 36-year-old patient who was using hydroxychloroquine due to adult Still’s disease (ASD) whose initial values were normal but arrived three weeks later with severely high liver enzyme and bilirubin levels. The diagnosis of the patient was made by eliminating other causes and conducting a liver biopsy. The patient recovered with steroid treatment. This should not be neglected as severe liver failure may develop, even though rarely, in patients using this drug, and this drug is prevalently being used in treatment of coronavirus disease-2019 (COVID-19) especially due to the recent pandemic of coronavirus.
Published Date: 2021-03-26; Received Date: 2021-03-05